MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the autopulse platform in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
During device check, the demo autopulse platform (sn: (b)(4)) displayed user advisory (ua) 07 (discrepancy between load 1 and load 2 too large) error message.As reported, the ua07 error was a reoccurring issue with the autopulse platform.No patient involvement.
 
Additional Manufacturer Narrative
The reported complaint of "the autopulse platform (sn: (b)(6)) displayed user advisory (ua) 07 (discrepancy between load 1 and load 2 too large) error message" was confirmed based on the archive data review and during functional testing.The root cause of the reported complaint was the defective load cell module 2.The damaged covers and defective load cell module were likely attributed to mishandling such as a drop.Visual inspection of the returned platform was performed.The front enclosure and top cover were observed to be cracked.In addition, the load plate cover was observed to be torn, and the battery lock was noted to be bent.The observed physical damages were unrelated to the reported complaint and were appeared to be the characteristics of harsh impact as a result of user mishandling.All the damaged parts will be replaced to address the issues.A review of the archive data was performed and showed multiple user advisory (ua) 07 (discrepancy between load 1 and load 2 too large) error messages to have occurred around the customer's reported event date; thus, confirming the reported complaint.Unable to perform initial functional testing due to ua07 error message displayed upon powering up the platform; thus, confirming the reported complaint.Load cell characterization results confirmed that load cell 2 over-reported, and it will be replaced to remedy the fault.Unrelated to the reported complaint, it was noted that the backlight of the lcd was not lighting up; however, the lcd was still readable.The root cause was the defective processor board, likely as a result of normal wear and tear.Autopulse platform is a reusable device and was manufactured in september 2013, and it is over 7 years old, well beyond its expected service life of 5 years.The processor board will be replaced to remedy the issue.During further functional testing, it was noted that encoder driveshaft was stiff and could not rotate smoothly, unrelated to the reported complaint.The root cause was due to the sticky driveshaft clutch area, which is usually caused by sharp edges from all 12-hex edges of the armature plate or due to burrs on the surface of the clutch rotor, attributed to normal wear and tear and/or use of the device.Deburring/filing of the clutch plate will be performed to remedy the problem.Awaiting the customer's approval for repair.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaint reported for autopulse platform with serial number (b)(6).
 
Additional Manufacturer Narrative
This supplemental mdr was created to retract the submitted mdr, as the autopulse platform (sn: (b)(6)) was a demo device and was not used on a patient.Therefore, this event is a non-complaint.

Brand Name
AUTOPULSE® PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave,
san jose, CA 95131
4084192922
MDR Report Key10702339
Report Number3010617000-2020-01035
Device Sequence Number1138856
Product Code DRM
UDI-Device Identifier00849111001090
UDI-Public00849111001090
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer11/10/2020
07/06/2023
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date12/03/2020
07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown